Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|helensuzanne - Wed Apr 29, 2009 6:06 pm||
I have crohns disease and have found out drinking aloe vera gel is very good for your digestive system. However I take azathioprine which is a immune supressant drug. because aloe vera gel also boosts your immune system I am wondering if I can drink this whilst taking azathioprine as it seems to do the opposite.
|John Kenyon, CNA - Sat May 09, 2009 9:50 pm||
While aloe is an immune enhancer, theoretically at least, it doesn't work in the same way azathioprine, so won't interfere with its action. The aloe may, in fact, have a soothing effect on the mucosa of the GI tract, which, if it works for you, should be fine. It won't interfere with the pharmaceutical immunosuppressants, so should be okay to continue to use.
I hope this is helpful. Good luck to you and please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.